Lightning, Jefferson
- When
- August 8, 9:30 AM CST
- Where
- Jefferson County, Metairie
- Property damage
- $750
- Reported by
- NEWSPAPER
- Coordinates
- 29.681, -90.098 (the zone’s center; the record gives no point)
A lightning strike knocked down a tree.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 8, 2:00 AM CST, 7 hours 30 minutes earlier.
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
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT WED AUG 8 2001 .SYNOPSIS... A MOIST TROPICAL AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA THROUGH TONIGHT. DAYTIME SURFACE HEATING WILL INCREASE THE INSTABILITY OF THE ATMOSPHERE. .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA TODAY THROUGH THIS EVENING. DUE TO THE LIGHT SOUTHERLY MID AND UPPER LEVEL WINDS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DRIFT NORTH AT 5 TO 10 MILES AN HOUR. LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN HEAVIER DOWNPOURS. IN ADDITION...WATERSPOUTS ARE POSSIBLE OVER THE COASTAL WATERS...BAYS AND TIDAL LAKES THIS MORNING. HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED. .ACTIONS... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS WILL NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
A lightning strike knocked down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264107.